Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Aug 4, 2024, 6:13 PM EDT for Hillsborough County, Pasco County, Pinellas County, Florida. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2024, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 4, 2024, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hillsborough County, FL, Pasco County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 46 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 7:55 PM EDT | FLOOD | 1 Ene Seminole, FL | Street flooding along with power outages was reported in Seminole. |
| Aug 4, 8:47 PM EDT | FLOOD | 2 Sw Pinellas Park, FL | Multiple 911 calls reporting flooding in vehicles/homes across Pinellas Co. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
763
WGUS52 KTBW 042213
FFWTBW
FLC057-101-103-050115-
/O.NEW.KTBW.FF.W.0003.240804T2213Z-240805T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
613 PM EDT Sun Aug 4 2024
The National Weather Service in Tampa Bay Ruskin has issued a
* Flash Flood Warning for...
Northwestern Hillsborough County in west central Florida...
Southwestern Pasco County in west central Florida...
Pinellas County in west central Florida...
* Until 915 PM EDT.
* At 613 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 6 inches of rain
have fallen. Additional rainfall amounts of 2 to 5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tampa, Clearwater, Largo, Pinellas Park, Temple Terrace, Seminole,
New Port Richey, Downtown Saint Petersburg, Saint Petersburg,
Holiday, Fort Desoto Park, Brandon, St. Petersburg, St. Pete
Beach, Feather Sound, South Highpoint, Gandy, Tampa International
Airport, West And East Lealman and Citrus Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2768 8259 2759 8277 2765 8280 2770 8280
2777 8285 2789 8291 2799 8289 2808 8290
2812 8288 2813 8290 2827 8284 2826 8281
2828 8280 2831 8280 2836 8278 2824 8261
2811 8266 2807 8235 2797 8231 2782 8242
FLASH FLOOD...RADAR INDICATED
$$
TBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:07 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 4, 3:07 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
307 PM EDT Sun Aug 4 2024
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 301 PM EDT Sun Aug 4 2024
The days 1 and 2 forecast remains on track. Tropical Storm Debby
continues to parallel our coastline bringing heavy rain, high winds,
storm surge, and the threat of tornadoes to the forecast area. TS
Debby continues to strengthen as it moves northward. Landfall is
currently forecast by the NHC to be along the Big Bend of Florida as
a category 1 hurricane on Monday. Nearly everyone is already seeing
some form of impacts from TS Debby as the storm scrapes the western
Florida coast.
Heavy rain showers will be widespread with isolated thunderstorms
possible in the stronger rain bands. As the rain bands move onshore
and interact with moderate low-level SRH, embedded supercells will
pose an isolated tornado risk today. High winds and heavy rainfall
amounts will impact much of the Florida Peninsula, but the highest
winds and heaviest rainfall amounts will be focused closer to the
coast. A wide variety of impacts are expected with this system
throughout the next couple of days. Please see local tropical
products for specific regional impacts expected with TS Debby across
the forecast area and a list of active watches/warnings at the end
of this product. Also see related tropical products issued from this
office for additional information.
Tropical Storm Debby will begin to exit the area on Monday with the
majority of the impacts wrapping up on Tuesday. However, with weak
steering flow, Debby will meander slowly to the north of Florida
through at least mid week. Southwest flow into the storm will lead
to convergent rain bands trailing across the state. These rain bands
could lead to localized heavy rain and flooding concerns for several
days. Significant uncertainty remains for the end of the forecast
period due to the slow and wobbly nature of TS Debby's track.
&&
.AVIATION...
(18Z TAFS)
Issued at 301 PM EDT Sun Aug 4 2024
Widespread rain with embedded heavy showers and a few thunderstorms
will continue to move across the TAF sites into tonight causing
MVFR/occasional IFR conditions. The rainfall coverage will diminish
from south to north later this evening and overnight with scattered
to numerous showers and a few thunderstorms persisting through
Monday. Southeast winds at 15 to 25 knots with gusts to around 40
knots will continue into early tonight then shift south overnight
and then southwest Monday morning.
&&
.MARINE...
Issued at 301 PM EDT Sun Aug 4 2024
As Tropical Storm Debby approaches and tracks just west of the
waters today and tonight, conditions will continue to deteriorate
with increasing winds and significant building of seas. Hazardous
marine conditions are expected to develop which will persist into
Monday. Winds and seas will gradually subside Monday night and
Tuesday.
&&
.FIRE WEATHER...
Issued at 301 PM EDT Sun Aug 4 2024
No fire weather hazards are expected as sufficient moisture will
keep minimum afternoon relative humidity values above critical
levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 86 80 89 / 100 90 80 90
FMY 79 89 81 90 / 80 80 50 80
GIF 78 87 78 91 / 80 80 60 90
SRQ 78 89 80 90 / 100 90 80 90
BKV 76 86 78 89 / 100 90 80 90
SPG 81 89 83 90 / 100 90 80 90
&&
Sea Breeze Thunderstorm Regime For Monday: 5
Sea Breeze Thunderstorm Regime For Tuesday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Lee-Coastal
Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Sumter.
Storm Surge Warning for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Manatee-Coastal Pasco-
Pinellas.
Tropical Storm Watch for DeSoto-Hardee-Inland Charlotte-Inland
Lee-Polk.
Hurricane Watch for Coastal Levy-Inland Levy.
Storm Surge Watch for Coastal Charlotte-Coastal Lee-Coastal
Sarasota.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to Suwannee
River FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM.
Hurricane Watch for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM.
Hurricane Warning for Waters from Tarpon Springs to Suwannee
River FL out 20 to 60 NM.
&&
DISCUSSION/MARINE/FIRE WEATHER...ADavis
DECISION SUPPORT/AVIATION...Close
DECISION SUPPORT/UPPER AIR...Carlisle/WynnIn the hours before
Local storm report, Aug 4, 4:57 PM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
457 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM Tropical Cyclone 2 ENE Saint Petersburg 27.77N 82.63W
08/04/2024 Pinellas FL ASOS
ASOS station KSPG St Petersburg - Albert
Whitted reporte 51 mph wind gust.
&&Local storm report, Aug 4, 5:05 PM EDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
505 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM Storm Surge 2 NNW Fort Myers 26.66N 81.86W
08/04/2024 Lee FL Broadcast Media
Local media reported 3 ft of flooding from
storm surge.
&&Local storm report, Aug 4, 5:07 PM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
507 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM Storm Surge Nokomis 27.13N 82.44W
08/04/2024 Sarasota FL Public
Flooding repd due to storm surge in Nokomis,
Sarasota Co.
&&Local storm report, Aug 4, 5:11 PM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
511 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Storm Surge 1 NNW Fort Myers 26.64N 81.86W
08/04/2024 Lee FL Public
Storm surge pictures in Ft Myers.
&&Local storm report, Aug 4, 5:28 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
528 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM Storm Surge 4 ESE Punta Rassa 26.45N 81.95W
08/04/2024 Lee FL Broadcast Media
Broadcast met shared a video on social media
showing storm surge flooding in Ft Myers
beach.
&&Local storm report, Aug 4, 5:34 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
534 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Funnel Cloud 4 N Port Charlotte 27.04N 82.09W
08/04/2024 Sarasota FL Trained Spotter
Skywarn spotter reported a funnel cloud near
Peachland Blvd and I-75 in Port Charlotte.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:24 PM EDT | Special Weather Statement | TBW | Highlands | 51 min |
| Aug 3, 11:19 PM EDT | Hurricane Warning | TBW | Levy | 36 hr |
| Aug 4, 8:42 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 33 min |
| Aug 4, 10:19 AM EDT | Tornado Warning | TBW | DeSoto, Hardee | 26 min |
| Aug 4, 10:45 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 30 min |
| Aug 4, 11:04 AM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 26 min |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Pasco | 21 days |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Hillsborough | 8 days |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Hillsborough | 21 days |
| Aug 4, 11:15 AM EDT | Tornado Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 30 min |
| Aug 4, 11:30 AM EDT | Tornado Warning | TBW | DeSoto, Hardee | 30 min |
| Aug 4, 11:59 AM EDT | Tornado Warning | TBW | Hardee, Polk | 31 min |
| Aug 4, 12:59 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 31 min |
| Aug 4, 1:36 PM EDT | Tornado Warning | TBW | Hardee, Polk | 24 min |
| Aug 4, 4:49 PM EDT | Flash Flood Warning | TBW | Manatee, Sarasota | 5 hr |
| Aug 4, 4:59 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Manatee, Sarasota | 20 min |
| Aug 4, 5:00 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Sarasota | 30 min |
| Aug 4, 5:46 PM EDT | Tornado Warning | TBW | Pinellas | 29 min |
| Aug 4, 7:33 PM EDT | Special Marine Warning | TBW | 27 min | |
| Aug 4, 7:38 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 37 min |
| Aug 4, 7:40 PM EDT | Special Marine Warning | TBW | 20 min |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.